MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 25VAVGJ-515
Medical Device Problem Codes Incomplete Coaptation (2507); Insufficient Device Problem Information (3190); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Cardiac Arrest (1762); Aortic Valve Insufficiency/ Regurgitation (4450); Insufficient Information (4580)
Date of Event 05/04/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The implant date, event date and death date are approximated to (b)(6) 2021 as it was stated the event occurred almost 12 months prior.
 
Event or Problem Description
This event is being conservatively reported due to a patient implanted with an unknown abbott valve who passed away shortly after procedure, the cause of death remains unknown.It was reported that on an unknown date, an unknown abbott heart valve was implanted.In (b)(6) 2022, a phone call was received from the patient's spouse indicating that the patient had passed away shortly after the procedure because the implanted heart valve had failed.It was indicated that this event occurred almost 12 months prior.No additional information has been provided.
 
Additional Manufacturer Narrative
An event of regurgitation, a leaflet in the open position, cardiac arrest, and patient death 18 days post-implant was reported.A returned device assessment, including histopathological examination of the valve could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the deviceh6.Health effect - clinical code: code 4580 removed and medical device problem code: code 3190 removed.
 
Event or Problem Description
Subsequent to the initially filed information, it was reported that a 25mm sjm masters series valsalva aortic valved graft was implanted on (b)(6) 2021.Prior to procedure, the patient was noted to have severe biventricular heart failure with a low ejection fraction of 15-18% and an aortic aneurysm.On (b)(6) 2021, the patient had a cardiac arrest while at home.The patient was diagnosed with cardiogenic shock.In the intensive care unit (icu), an echocardiogram showed one leaflet in the open position along with valve regurgitation, which was thought to be from an embolic event.On (b)(6) 2021, the patient died in the icu.It was also noted that this event occurred in new zealand and not australia.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14392264
Report Number2135147-2022-00268
Device Sequence Number14671099
Product Code LWQ
UDI-Device Identifier05414734009492
UDI-Public05414734009492
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number25VAVGJ-515
Device Catalogue Number25VAVGJ-515
Device Lot Number6936922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient SexMale